Background and aims: Posterior reversible encephalopathy syndrome (PRES) is a clinico-radiological entity characterised by headache, seizures, visual disturbance, altered mental status and vasogenic oedema on neuro-imaging. We report a rare case of PRES in a 8-year-old female with Crohn's disease (CD) following Infliximab administration and colectomy.
Method: Clinical case reported including a review of current literature regarding PRES and Infliximab.
Results: This is one of several cases of PRES reported recently in proximity to Infliximab administration.
Conclusions: Awareness of this rare condition in patients receiving immunosuppressive treatment is important to prevent poor outcomes for patients. The increasing number of these cases recognised in patients receiving Infliximab should be kept under close clinical surveillance due to the possibility of a link between the two.
Highlights: ▸ Posterior reversible encephalopathy syndrome(PRES) is a multifactorial disorder. ▸ This is the 4th published case of PRES in IBD patients treated with infliximab. ▸ PRES cases and infliximab have been described more in children.